Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 158, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2001, 2:22 PM CDT for Moore County, Tennessee. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 2:22 PM CDT (19:22 UTC)
- Expired
- Jul 3, 2001, 2:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 2:30 PM CDT | Thunderstorm Wind 50 E | Lynchburg, TN | Sheriff's office reported one tree down. |
| Jul 3, 2:35 PM CDT | Thunderstorm Wind 55 E | Lynchburg, TN | Law enforcement reported several trees down south of Lynchburg. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 031923 SVRBNA TNC127-031945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 222 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MOORE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LYNCHBURG * UNTIL 245 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LYNCHBURG...ORf ABOUT 3 MILES EAST OF LYNCHBURG...MOVING EAST AT 10 MPH. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:57 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 3, 1:57 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT TUE JUL 3 2001 CURRENTLY, CONVECTION IS FIRING ALONG AND SOUTH OF A BOUNDARY BISECTING THE MID STATE FROM EAST TO WEST. ALTHOUGH MOST UNSTABLE AIR REMAINS NORTH OF THE BOUNDARY, LOW LEVEL CONVERGENCE APPEARS TO BE THE PRIMARY FORCING MECHANISM, WITH WNW WINDS NORTH AND SSW WINDS SOUTH. FORECAST APPEARS TO BE MUCH OF THE SAME DUE TO LITTLE CHANGE IN AIR MASS CHARACTERISTICS THE NEXT TWO DAYS. POPS WILL BE A LITTLE HIGHER TOMORROW AS SURFACE BOUNDARY DEVELOPS TO OUR NORTH, AND MIDDLE TENNESSEE COMES UNDER THE INFLUENCE OF A MID-LEVEL NORTHWEST FLOW REGIME AS 500 MB SHORTWAVE STALLS TO OUR EAST. SOME DRYING IN THE MID-LEVELS ON THURSDAY WILL REDUCE CHANCE OF PRECIPITATION. MODELS SUGGEST SLOW-MOVING FRONT WILL PASS THROUGH THE MID STATE THURSDAY EVENING, GIVING WAY TO LESS HUMID WEATHER ON FRIDAY AND SATURDAY. NGM/AVN MOS TEMPERATURES ARE VERY CLOSE THE NEXT TWO DAYS, WITH VALUES CONSISTENT WITH OBSERVED TEMPERATURES THE LAST SEVERAL PERIODS, SO WILL STAY WITHIN THAT RANGE. WILL CONTINUE WITH MAINLY SCATTERED POPS UNTIL FRONTAL PASSAGE THURSDAY EVENING. BNA 73/90/7=2/87/65 25232 LAWRENCEBURG 72/91/71/89/67 24234 CSV 67/84/66/82/61 35343 .BNA...NONE. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 26 min |
| Jul 3, 5:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 28 min |
| Jul 3, 6:45 PM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.